How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr-Bonk Your Own Question
Dr-Bonk
Dr-Bonk, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 210
Experience:  Five years as a veterinarian working with man's best friend. Have worked with pets, hunting and herding dogs, hounds, and breeders.
92155571
Type Your Dog Veterinary Question Here...
Dr-Bonk is online now
A new question is answered every 9 seconds

My dog Just ate about 8 to 10 amoxicillin pills JA: I'm sorry

Customer Question

My dog Just ate about 8 to 10 amoxicillin pills
JA: I'm sorry to hear that. The Veterinarian will know if Just will be able to digest that. How old is Just?
Customer: Should I be concerned?
JA: Anything else I can tell the Veterinarian before I connect you two?
Customer: About a year and around 40 pounds
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and connect you two.
Submitted: 8 months ago.
Category: Dog Veterinary
Expert:  Dr-Bonk replied 8 months ago.
Hi, I'm Dr. Bonk. I'm sorry to hear about your dog's troubles. Do you know what strength amoxicillin they were?
Customer: replied 8 months ago.
500mg
Customer: replied 8 months ago.
Will this be toxic to him?
Expert:  Dr-Bonk replied 8 months ago.
Thank you. High doses of amoxicillin generally causes GI effects such as vomiting or diarrhea and in some extreme cases, neurological effects like ataxia. In dogs with a sensitivity to it can develop rashes and other allergic responses.You can try inducing vomiting with hydrogen peroxide, 1-2 TBSP every 10 minutes for up to 3 times.
Expert:  Dr-Bonk replied 8 months ago.
If you are unable to get him to vomit, watch him for signs later such as profuse vomiting, diarrhea and decreased appetite. If this occurs, you can give him Pepto Bismol, 1 tsp every 6-8 hours. If you notice him getting weak or wobbily at all, it is time to see a vet.I hope this helps. Please contact me with any further questions you may have. Thank you and good luck!
Expert:  Dr-Bonk replied 8 months ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr-Bonk
Expert:  Dr-Bonk replied 8 months ago.
Hi, I'm just checking up on your dog. How are things going?

Related Dog Veterinary Questions